Alert archive / California / Heat Advisories in 2021
Heat Advisory 8, NWS San Diego, CA
NWS San Diego, CA issued this heat advisory at Sep 20, 2021, 12:33 PM PDT for 4 counties in California. It took effect at Sep 21, 2021, 10:00 AM PDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2021, 12:33 PM PDT (19:33 UTC)
- In effect from
- Sep 21, 2021, 10:00 AM PDT
- Expired
- Sep 22, 2021, 8:00 PM PDT
- In force
- 34 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
631 WWUS76 KSGX 201933 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1233 PM PDT Mon Sep 20 2021 CAZ048-210515- /O.NEW.KSGX.HT.Y.0008.210921T1700Z-210923T0300Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 1233 PM PDT Mon Sep 20 2021 ...HEAT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 8 PM PDT WEDNESDAY... * WHAT...Temperatures 95 to 105 expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...From 10 AM Tuesday to 8 PM PDT Wednesday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ050-210515- /O.NEW.KSGX.HT.Y.0008.210921T1700Z-210923T0300Z/ San Diego County Valleys- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 1233 PM PDT Mon Sep 20 2021 ...HEAT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 8 PM PDT WEDNESDAY... * WHAT...Temperatures 95 to 100 degrees * WHERE...Eastern portions of the San Diego County Valleys. * WHEN...From 10 AM Tuesday to 8 PM PDT Wednesday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CO For more information from the National Weather Service visit http://weather.gov/sandiego
7 follow-up statements
715 WWUS76 KSGX 210353 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 853 PM PDT Mon Sep 20 2021 CAZ048-211300- /O.CON.KSGX.HT.Y.0008.210921T1700Z-210923T0300Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 853 PM PDT Mon Sep 20 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 8 PM PDT WEDNESDAY... * WHAT...Temperatures 95 to 105 expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...From 10 AM Tuesday to 8 PM PDT Wednesday. * IMPACTS...The heat may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay out of the midday sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ050-211300- /O.CON.KSGX.HT.Y.0008.210921T1700Z-210923T0300Z/ San Diego County Valleys- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 853 PM PDT Mon Sep 20 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 8 PM PDT WEDNESDAY... * WHAT...Temperatures 95 to 100 degrees. * WHERE...Eastern portions of the San Diego County Valleys. * WHEN...From 10 AM Tuesday to 8 PM PDT Wednesday. * IMPACTS...The heat may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay out of the midday sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
395 WWUS76 KSGX 211051 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 351 AM PDT Tue Sep 21 2021 CAZ048-212300- /O.CON.KSGX.HT.Y.0008.210921T1700Z-210923T0300Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 351 AM PDT Tue Sep 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT WEDNESDAY... * WHAT...High temperatures of 95 to 102 expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...From 10 AM Tuesday to 8 PM PDT Wednesday. * IMPACTS...The heat may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay out of the midday sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ050-212300- /O.CON.KSGX.HT.Y.0008.210921T1700Z-210923T0300Z/ San Diego County Valleys- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 351 AM PDT Tue Sep 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT WEDNESDAY... * WHAT...High temperatures of 95 to 100 for inland valleys expected. * WHERE...Inland portions of the San Diego County Valleys. * WHEN...From 10 AM Tuesday to 8 PM PDT Wednesday. * IMPACTS...The heat may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay out of the midday sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
930 WWUS76 KSGX 211939 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1239 PM PDT Tue Sep 21 2021 CAZ554-220515- /O.EXB.KSGX.HT.Y.0008.210922T1700Z-210923T0300Z/ Orange County Inland Areas- Including the cities of Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, and Mission Viejo 1239 PM PDT Tue Sep 21 2021 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY... * WHAT...High temperatures of 93 to 98 degrees expected. * WHERE...Orange County Inland Areas. * WHEN...From 10 AM to 8 PM PDT Wednesday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ048-220515- /O.CON.KSGX.HT.Y.0008.000000T0000Z-210923T0300Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 1239 PM PDT Tue Sep 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT WEDNESDAY... * WHAT...High temperatures of 99 to 105 degrees expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...Until 8 PM PDT Wednesday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ050-220515- /O.CON.KSGX.HT.Y.0008.000000T0000Z-210923T0300Z/ San Diego County Valleys- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 1239 PM PDT Tue Sep 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT WEDNESDAY... * WHAT...High temperatures of 94 to 101 for inland valleys expected. * WHERE...San Diego County Valleys. * WHEN...Until 8 PM PDT Wednesday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CO For more information from the National Weather Service visit http://weather.gov/sandiego
218 WWUS76 KSGX 220502 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1002 PM PDT Tue Sep 21 2021 CAZ048-221315- /O.CON.KSGX.HT.Y.0008.000000T0000Z-210923T0300Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 1002 PM PDT Tue Sep 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM WEDNESDAY... * WHAT...High temperatures of 99 to 107 degrees expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...Until 8 PM Wednesday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ CAZ050-221315- /O.CON.KSGX.HT.Y.0008.000000T0000Z-210923T0300Z/ San Diego County Valleys- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 1002 PM PDT Tue Sep 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM WEDNESDAY... * WHAT...High temperatures of 95 to 105 for inland valleys expected. * WHERE...San Diego County Valleys. * WHEN...Until 8 PM Wednesday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ CAZ554-221315- /O.CON.KSGX.HT.Y.0008.210922T1700Z-210923T0300Z/ Orange County Inland Areas- Including the cities of Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, and Mission Viejo 1002 PM PDT Tue Sep 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM WEDNESDAY... * WHAT...High temperatures of 95 to 103 degrees expected. * WHERE...Orange County Inland Areas. * WHEN...From 10 AM to 8 PM Wednesday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ Moede
033 WWUS76 KSGX 221040 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 340 AM PDT Wed Sep 22 2021 CAZ048-230300- /O.CON.KSGX.HT.Y.0008.000000T0000Z-210923T0300Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 340 AM PDT Wed Sep 22 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...High temperatures in the upper 90s to 106 expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...Until 8 PM Wednesday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ CAZ050-230300- /O.CON.KSGX.HT.Y.0008.000000T0000Z-210923T0300Z/ San Diego County Valleys- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 340 AM PDT Wed Sep 22 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...High temperatures in the mid 90s to 105 expected. * WHERE...San Diego County Valleys. * WHEN...Until 8 PM Wednesday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ CAZ554-230300- /O.CON.KSGX.HT.Y.0008.210922T1700Z-210923T0300Z/ Orange County Inland Areas- Including the cities of Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, and Mission Viejo 340 AM PDT Wed Sep 22 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...High temperatures in the mid 90s to around 100 expected. * WHERE...Orange County Inland Areas. * WHEN...From 10 AM to 8 PM Wednesday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
019 WWUS76 KSGX 222018 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 118 PM PDT Wed Sep 22 2021 CAZ048-230300- /O.CON.KSGX.HT.Y.0008.000000T0000Z-210923T0300Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 118 PM PDT Wed Sep 22 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...High temperatures in the upper 90s to 106 expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...Until 8 PM Wednesday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ CAZ050-230300- /O.CON.KSGX.HT.Y.0008.000000T0000Z-210923T0300Z/ San Diego County Valleys- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 118 PM PDT Wed Sep 22 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...High temperatures in the mid 90s to 105 expected. * WHERE...San Diego County Valleys. * WHEN...Until 8 PM Wednesday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ CAZ554-230300- /O.CON.KSGX.HT.Y.0008.000000T0000Z-210923T0300Z/ Orange County Inland Areas- Including the cities of Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, and Mission Viejo 118 PM PDT Wed Sep 22 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...High temperatures in the mid 90s to around 100 expected. * WHERE...Orange County Inland Areas. * WHEN...From 10 AM to 8 PM Wednesday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
284 WWUS76 KSGX 230326 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 826 PM PDT Wed Sep 22 2021 CAZ048-050-554-230430- /O.EXP.KSGX.HT.Y.0008.000000T0000Z-210923T0300Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, and Mission Viejo 826 PM PDT Wed Sep 22 2021 ...HEAT ADVISORY HAS EXPIRED... Temperatures will slowly trend downward Thursday and Friday. $$ Moede
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this heat advisory went out at Sep 20, 9:32 AM PDT, 3 hours 1 minute earlier.
Area forecast discussion, Sep 20, 9:32 AM PDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service San Diego CA 932 AM PDT Mon Sep 20 2021 .SYNOPSIS... Above average temperatures with weak Santa Ana winds expected through mid-week. A low pressure system off the California coast will bring cooler conditions and a lot of uncertainty to the precipitation forecast for the latter half of the week. Weak Santa Ana winds will limit marine layer low cloud and fog coverage along the coast for the first half of the week, becoming more widespread later in the week. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Key points: *Weak Santa Ana winds expected through Tuesday afternoon. *Above average temperatures expected through Wednesday, with Wednesday expected to the be warmest day of the week. *Potential for showers and thunderstorms Thursday through Saturday. A lot of uncertainty surrounding the details of the forecast. An eddy is spinning off the coast, contending against weak Santa Ana winds. The weak offshore flow is winning the battle at the moment, leaving mostly clear skies from the deserts to the beaches with a lone patch of low clouds by San Dieog International Airport as of 930 AM. Very localized areas of northeast winds with gusts 20 to 30 mph occurring the morning, mainly through the passes. High temperatures today are forecast to be 5 to 10 degrees warmer than yesterday west of the mountains and High Desert, and about the same to a few degrees below average in the low desert. Periods of weak Santa Ana winds will continue Tuesday, with wind gusts peaking at 20 to 30 mph. Tuesday morning the weak Santa Anas will become more easterly becoming more focused on the Riverside and San Diego County foothills and far eastern valleys. Minimum relative humidity values will fall to 10 to 15% today and Tuesday, lowest in the deserts, Inland Empire, and the eastern valleys. Temperatures will be on the rise for the first half of the week, peaking at 6 to 12 degrees above average on Wednesday. Coastal low clouds will be very patchy to potentially non-existent Tuesday and Wednesday mornings. The high pressure over California begins to break down and move east Wednesday, allowing a low pressure trough to drop off the California coast and cut off Thursday and Friday. There is still a lot of uncertainty in timing, location, and how much moisture will be drawn into Southern California. There is high confidence a lot more mid and high clouds will move into SoCal, along with more coastal clouds as the marine layer rebounds. There is less confidence surrounding the chances of showers and thunderstorms. Enough moisture seems to be present Thursday through Saturday for precipitation, with some instability for potential thunderstorms. The wet scenario would bring scattered but widespread showers and thunderstorms across the entire region Thursday, Thursday night and Friday. The dry scenario of course would bring us nothing. As usual, the mountains will be closer to the moisture and could induce afternoon instability for thunderstorms. For now the forecast is small chances of afternoon showers and thunderstorms mainly in mountains. The cutoff low is expected to slowly move east over the weekend, resulting in drier conditions late in the weekend and early next week. Temperatures are expected to remain below average west of the mountains through Monday, with near average temperatures in the deserts. A lot of uncertainty surrounds the precipitation forecast for late this work week, meaning the forecast has the potential to change significantly until we can gain some confidence in a most likely scenario. && .AVIATION... 201500Z...Coast/Valleys...Mostly clear skies will continue today. Smoke from wildfires up north may lead to hazy skies though unrestricted vis will continue. Patchy low clouds likely again late tonight near the coast, though timing and areal coverage of these clouds is a bit uncertain. Latest thinking is clouds forming after 04Z at the earliest. Mountains/Deserts...Mostly clear with unrestricted vis through Tuesday. && .MARINE... No hazardous marine weather is expected through Friday. && .FIRE WEATHER... Weak Santa Ana winds, a dry airmass over the region, and above average temperatures will create elevated fire weather conditions. Northeast breezes in foothills and locally into the northern and eastern Inland Empire expected today through early afternoon with gusts 20 to 30 mph. Tuesday morning, easterly winds will be more prevalent in the Riverside and San Diego County foothills and far eastern valleys with gusts 20 to 30 mph. Minimum relative humidity values 10-20% in those breezy far inland areas. Above average temperatures expected Tuesday and Wednesday. The heat is expected to peak Wednesday, with highs 6 to 12 degrees above average. For the coast and western valleys, the marine layer will maintain higher relative humidity. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC/FIRE WEATHER...CO AVIATION/MARINE...APR
Nearby
Heat Advisories in California, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.